LONG TIME STABILITY OF A LINEARLY EXTRAPOLATED BLENDED BDF SCHEME FOR MULTIPHYSICS FLOWS


Cibik A., Eroglu F. G. , Kaya S.

INTERNATIONAL JOURNAL OF NUMERICAL ANALYSIS AND MODELING, vol.17, no.1, pp.24-41, 2020 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 1
  • Publication Date: 2020
  • Journal Name: INTERNATIONAL JOURNAL OF NUMERICAL ANALYSIS AND MODELING
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, MathSciNet, zbMATH
  • Page Numbers: pp.24-41
  • Keywords: Blended BDF, long time stability, Navier-Stokes, natural convection, double-diffusive, FINITE-ELEMENT APPROXIMATION, IMPLICIT EULER SCHEME, NAVIER-STOKES PROBLEM, 2 PARTITIONED METHODS, CONVECTION
  • Middle East Technical University Affiliated: Yes

Abstract

This paper investigates the long time stability behavior of multiphysics flow problems, namely the Navier-Stokes equations, natural convection and double-diffusive convection equations with an extrapolated blended BDF time-stepping scheme. This scheme combines the two-step BDF and three-step BDF time stepping schemes. We prove unconditional long time stability theorems for each of these flow systems. Various numerical tests are given for large time step sizes in long time intervals in order to support theoretical results.